Kentucky, 2004Funnel Cloud in Kentucky, October 26, 2004
October 26, 2004 · NWS PAH · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Oct 26, 1:45 PM CST, 4 hours 43 minutes earlier.
Area forecast discussion, Oct 26, 1:45 PM CST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
245 PM CDT TUE OCT 26 2004
.DISCUSSION...
ACTIVE PATTERN TO CONTINUE. BIGGEST CHALLENGES WITH THIS PACKAGE
CONTINUE TO BE WHEN TO TURN THE PRECIP FAUCET ON AND OFF OVER THE
NEXT SEVEN DAYS.
UPPER RIDGE TO REMAIN OVER THE CWA THROUGH THE FIRST HALF OF THE
FORECAST CYCLE...BUT UNFORTUNATELY NOT AMPLIFIED ENOUGH TO DEFLECT
ENERGY/MOISTURE/PRECIP TO OUR NORTH. AT PRESS TIME A WEAK WARM FRONT
WAS LOCATED OVER THE NORTHEAST SECTIONS OF THE CWA AND LIFTING
NORTHEAST AS A SURFACE LOW AND ASSOCIATED COLD FRONT SAGGED SLOWLY
SOUTHEAST TOWARD THE AREA. OVERNIGHT MOST OF THE REGION WILL BE IN
THE WARM SECTOR WITH SCATTERED CONVECTION POSSIBLE WITH THE
EXCEPTION OF THE NORTHERN SECTIONS WHERE HIGHER CHANCES FOR PRECIP
CAN BE EXPECTED WITH APPROACHING LOW/FRONT. THE FRONT IS FORECAST TO
BECOME STATIONARY ALONG OR NEAR THE TN/KY BORDER ON WEDNESDAY...SO
WILL KEEP POPS IN ALL DAY. WEDNESDAY NIGHT AND THURSDAY THE
STATIONARY FRONT WILL LIFT NORTHEAST ACROSS THE CWA IN RESPONSE TO A
DEVELOPING SFC LOW OVER THE CENTRAL PLAINS WHICH WILL SPREAD PRECIP
BACK ACROSS THE CWA. THE CWA WILL BE BACK IN THE WARM SECTOR ON
FRIDAY SO SCATTERED CONVECTION CAN AGAIN BE EXPECTED. FRIDAY NIGHT
INTO SATURDAY A COLD FRONT WILL CROSS THE REGION SO WILL KEEP POPS
THERE AS WELL. THIS FRONT IS ALSO FORECAST TO BECOME STATIONARY JUST
SOUTH OF OUR CWA SATURDAY NIGHT AND RETURN BACK NORTHWARD AS A WARM
FRONT SUNDAY NIGHT AS ANOTHER SURFACE LOWS DEVELOPS OVER THE PLAINS.
THIS VERY STRONG LOW IS FORECAST TO PULL A STRONG COLD FRONT ACROSS
THE CWA ON MONDAY. COULD GET VERY INTERESTING ON MONDAY IF ALL
PARAMETERS COME TOGETHER. WILL KEEP LOWER POPS IN MONDAY NIGHT DUE
TO TIMING UNCERTAINTIES AND WRAPAROUND MOISTURE ON THE BACK SIDE OF
THIS SYSTEM. ON TUESDAY COOL AND DRY CONDITIONS SHOULD PREVAIL AS
HIGH PRESSURE OVERSPREADS THE REGION.
USED A MULTI MOS BLEND FOR TEMPS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
JAP
Hazardous weather outlook, Oct 26, 3:40 AM CST, 14 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
440 AM CDT TUE OCT 26 2004
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-271000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
440 AM CDT TUE OCT 26 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE QUAD STATE. SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS ALMOST DAILY THROUGH THE PERIOD.
HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Oct 26, 4:19 PM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
519 PM CDT TUE OCT 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0516 PM TORNADO 4 W COMMERCE 37.16N 89.52W
10/26/2004 SCOTT MO EMERGENCY MNGR
TORNADO REPORTED CROSSING INTERSTATE 55.
&&
SMITTYLocal storm report, Oct 26, 4:27 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
527 PM CDT TUE OCT 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND GST NEW HAMBURG 37.13N 89.59W
10/26/2004 0 MPH SCOTT MO LAW ENFORCEMENT
UNSPECIFIED DAMAGE REPORTED IN THE COMMUNITY OF NEW
HAMBURG.
&&
SMITTYLocal storm report, Oct 26, 4:35 PM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
535 PM CDT TUE OCT 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND GST NEW HAMBURG 37.13N 89.59W
10/26/2004 0 MPH SCOTT MO LAW ENFORCEMENT
UNSPECIFIED DAMAGE REPORTED IN THE COMMUNITY OF NEW
HAMBURG. UPDATE AT 535 PM...ROOFS...ELECTIC POLES DOWN
AND BARNS DAMAGED THROUGHOUT COMMUNITY.
&&
SMITTYLocal storm report, Oct 26, 4:40 PM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
540 PM CDT TUE OCT 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0540 PM FUNNEL CLOUD 2 S OLIVE BRANCH 37.14N 89.35W
10/26/2004 ALEXANDER IL PUBLIC
REPORTED OVER HORSESHOE LAKE.
&&
SMITTYLocal storm report, Oct 26, 5:59 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
659 PM CDT TUE OCT 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0658 PM FUNNEL CLOUD 14 N METROPOLIS 37.35N 88.71W
10/26/2004 POPE IL PUBLIC
FUNNEL CLOUD REPORTED 14 NORTH OF METROPOLIS ALONG STATE
HIGHWAY 145 MOVING NORTHEAST.
&&
SMITTYLocal storm report, Oct 26, 6:12 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
712 PM CDT TUE OCT 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0710 PM FUNNEL CLOUD 5 E BROOKPORT 37.12N 88.54W
10/26/2004 MASSAC IL TRAINED SPOTTER
FUNNEL CLOUD REPORTED ALONG MASSAC AND POPE COUNTY BORDER
MOVING EAST INTO POPE COUNTY.
&&
SMITTYFunnel Cloud, Livingston
- When
- October 26, 6:28 PM CST
- Where
- Livingston County, Smithland
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.210, -88.354 (the zone’s center; the record gives no point)
This funnel cloud was associated with a supercell thunderstorm that began over southeast Missouri, then moved east along a warm front. The storm moved fairly close to the Ohio River, passing just north of Paducah before reaching Livingston County. This storm had a history of strong rotation during most of its life.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Puerto Rico, October 26, 20042 deaths · 1 event
- Tornadoes and Damaging Wind in Missouri, October 26, 2004$175,000 · F1 · 3 events
- Flash Flood in Texas, October 26, 2004$100,000 · 1 event
- Flooding and Heavy Rain in California, October 26 to 27, 2004$10,000 · 4 events
- Winter Storm in California, October 26 to 27, 20044 events
- Winter Storm in California, October 26 to 27, 20043 events
- Heavy Rain in Illinois, October 26, 20043 events
- Funnel Clouds in Illinois, October 26, 20042 events
- Heavy Snow in Nevada, October 26, 20041 event
- Heavy Snow in California, October 26, 20041 event
- Heavy Snow in California, October 26, 20041 event
- Heavy Snow in California, October 26, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5423988.